MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 23AGFN-756
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Perforation (2001)
Date of Event 04/11/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a regent implant procedure occurred.During the procedure, the chief surgeon sutured an artificial blood vessel and enlarged the root of the aortic valve annulus.Subsequently, the chief surgeon measured the size of the annulus using standard methods and decided to implant the 23mm regent mechanical valve.After suturing, it was found that the valve leaflets could not be fully opened.The chief surgeon replaced the valve with another brand of mechanical valve to complete the implantation.There were some correlations with hemodynamic instability and procedural delay due to the leaflet issue.After the surgery, on the same day, the patient died due to a ruptured heart.The physician doesn't believe the patient or user experienced adverse health consequences due to the performance of the product.They believe the patient's postoperative death is related to the non-abbott valve, the procedure, or the patient's comorbidities.
 
Additional Manufacturer Narrative
An event of perforation, valve leaflets not opening and closing during implant and patient death was reported.The device was returned to abbott for investigation.No anomalies were found with the valve leaflets with both leaflets able to fully open and close without resistance.The valve was able to be rotated without difficulty.Hydrodynamic examination indicated the valve met functional specification.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including functional testing, and the product met all specifications.The exact cause of the incomplete coaptation could not be conclusively determined.The cause of patient's postoperative death is related to the non-abbott valve, the procedure, or the patient's comorbidities.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: the cause of death is procedure related due to a ruptured heart which most likely caused significant bleeding with the need for emergency intervention and difficulty rescuing the patient which ultimately led to the death.Bleeding from the aortic suture line following an aortic annular enlargement procedure is a known potential complication.Although additional surgery time was required to replace the regent 23mm mhv, it is unlikely to have caused the reported cardiac rupture, particularly since the regent valve was removed and a non-abbott mhv was subsequently implanted.The difficulty in the opening of the regent 23mm valve leaflets most likely was a result of oversizing.
 
Event or Problem Description

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22002054
Report Number2135147-2025-02495
Device Sequence Number9099689
Product Code LWQ
UDI-Device Identifier05415067044174
UDI-Public(01)05415067044174(17)290806
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number23AGFN-756
Device Catalogue Number23AGFN-756
Device Lot NumberC00022947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient SexUnknown